Add like
Add dislike
Add to saved papers

Sepsis-induced Pancytopenia in an Adolescent Girl with Thyroid Storm: A Case Report.

Thyroid storm is a rare but life-threatening condition mainly triggered by infection and abrupt discontinuation of antithyroid drug therapy for Graves' disease. Pancytopenia is a rare adverse reaction to antithyroid drugs. We present a 13-year-old girl with thyroid storm and pancytopenia with symptoms similar to those of methimazole-induced pancytopenia. Although in this context the use of methimazole is still under debate, due to multiple normal complete blood counts monitored during fever, sepsis-induced pancytopenia with thyroid storm was considered, and methimazole treatment combined with methylprednisolone and meropenem was able to resolve both pancytopenia and thyroid storm. During the period of infection and antithyroid drug therapy, close monitoring of complete blood count may help differentiate the aetiology of pancytopenia. This is the first paediatric case report that outlines the use of methimazole in the management of thyroid storm with pancytopenia.

Full text links

We have located links that may give you full text access.
Can't access the paper?
Try logging in through your university/institutional subscription. For a smoother one-click institutional access experience, please use our mobile app.

Related Resources

For the best experience, use the Read mobile app

Mobile app image

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

All material on this website is protected by copyright, Copyright © 1994-2024 by WebMD LLC.
This website also contains material copyrighted by 3rd parties.

By using this service, you agree to our terms of use and privacy policy.

Your Privacy Choices Toggle icon

You can now claim free CME credits for this literature searchClaim now

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app